Alert archive / Ohio / River Flood Warnings in 2022
River Flood Warning 28, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 7, 2022, 7:51 AM EST for Summit County, Ohio. It took effect at Mar 7, 2022, 9:57 AM EST. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2022, 7:51 AM EST (12:51 UTC)
- In effect from
- Mar 7, 2022, 9:57 AM EST
- Expired
- Mar 8, 2022, 9:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Summit County, OH
The radar
The Cleveland radar (KCLE), 37 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuyahoga River at Old Portage (OLPO1). The gauge peaked at 10.26 ft at Mar 7, 2022, 10:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 13 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04206000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
670
WGUS41 KCLE 071251
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
751 AM EST Mon Mar 7 2022
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Cuyahoga River At Old Portage affecting Summit County.
For the Cuyahoga River...including Old Portage, Hiram Rapids,
Independence...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening by 600 PM EST.
&&
OHC153-072300-
/O.NEW.KCLE.FL.W.0028.220307T1457Z-220308T1400Z/
/OLPO1.1.ER.220307T1457Z.220307T1800Z.220308T0800Z.NO/
751 AM EST Mon Mar 7 2022
...FLOOD WARNING IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Cuyahoga River At Old Portage.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 11.0 feet, Floodwaters will begin to affect areas
along the Cuyahoga River in Cuyahoga Falls and in Munroe Falls
near Kennedy Park.
* ADDITIONAL DETAILS...
- At 7:00 AM EST Monday the stage was 9.3 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 11.7 feet this afternoon. It
will then fall below flood stage late tonight.
- Flood stage is 10.5 feet.
- Flood History...This crest compares to a previous crest of
11.6 feet on 02/28/2011.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$
261 follow-up statement
468
WGUS81 KCLE 072149
FLSCLE
Flood Statement
National Weather Service Cleveland OH
449 PM EST Mon Mar 7 2022
...The Flood Warning is cancelled for the following rivers in Ohio...
Cuyahoga River At Old Portage affecting Summit County.
Tuscarawas River At Massillon affecting Stark County.
OHC153-072300-
/O.CAN.KCLE.FL.W.0028.000000T0000Z-220307T2149Z/
/OLPO1.1.ER.220307T1423Z.220307T1800Z.000000T0000Z.NO/
449 PM EST Mon Mar 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cuyahoga River At Old Portage.
* ADDITIONAL DETAILS...
- At 4:00 PM EST Monday the stage was 8.5 feet.
- Forecast...The river is expected to fall to 4.6 feet early
Saturday afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4128 8161 4128 8152 4117 8153 4116 8139
4113 8139 4111 8159
$$
OHC151-072300-
/O.CAN.KCLE.FL.W.0030.220308T0000Z-220307T2149Z/
/MLNO1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
449 PM EST Mon Mar 7 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tuscarawas River At Massillon.
* ADDITIONAL DETAILS...
- At 4:15 PM EST Monday the stage was 16.4 feet.
- Forecast...The river is expected to fall to 13.6 feet early
Wednesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4092 8165 4091 8156 4080 8148 4066 8147
4065 8151
$$
KahnWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 7, 6:37 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 7, 6:37 AM EST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 637 AM EST Mon Mar 7 2022 .SYNOPSIS... A low pressure system across the Lower Ohio Valley will track towards the Upper Ohio Valley and lift a warm front back towards central Ohio this today. This low pressure system and trailing cold front will exit the region this afternoon. High pressure will build in by Tuesday lingering through Tuesday night. A cold front will approach the area on Wednesday, settling across Lake Erie by Thursday morning. The next low pressure system and associated cold front will impact the region Friday and Friday night. && .NEAR TERM /THROUGH TUESDAY/... Low pressure is currently located over southern Indiana with a stationary front extending east-northeast across our southern CWA border. Upper-level divergence from an upper-level jet stream across the Great Lakes region and differential vorticity advection from an upstream mid-level trough have provided significant synoptic forcing for ascent across the region today. Strong moisture advection and isentropic lift from a 60-70 kts LLJ have been a focal point for a large area of moderate rain, which currently encompasses the entire forecast area. Rainfall rates of 0.5-0.75"/hr have been observed and are to be expected through this morning, particularly for the southern part of our CWA, notably areas along and south of a line from Upper Sandusky to Warren. Brief heavy rainfall could be possible, especially if any convective elements are present, though expected MUCAPE of <100 J/kg should limit that potential. Most areas should receive a steady rainfall for 4-5 hours before the mid-level trough dry slot encroaches. It's unlikely that precipitation suddenly ends, as most models suggest a resurgence in the LLJ late this morning into the early afternoon, particularly noted at 700 mb. Because of this, expect steady rain to give way to scattered/numerous showers, which should persist through at least mid-afternoon before a more notable decrease in precipitation coverage. By mid-afternoon, total QPF is expected to be around 1 to 1.5" with lower amounts of 0.5" towards far northwest Ohio. Highest amounts are expected to be towards central Ohio where 1.5" amounts will be more common, with some isolated amounts up to 2". Antecedent conditions are wet across the area, not only due to rainfall and snowmelt over the past couple weeks but also because the recent rain from the past day. Wet antecedent conditions and expected rainfall will lead to rises on local rivers, creeks, and streams, some of which may produce minor flooding. Nuisance flooding for the typical low-lying and poor- drainage areas will also be possible. As this system pulls off to the east this evening, northwest flow and associated cold air advection ensues, leading to cooling temperatures and the transition of showers from rain to snow. However, only scattered coverage of snow showers is expected, with little to no snow accumulations expected. Snow showers/flurries linger through the morning hours on Tuesday. High pressure gradually builds across the Ohio Valley on Tuesday, though cloud cover may be tough to fully get rid of as low clouds hang around through much of the day. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... A dry period for the most part with high pressure largely in control, but with features nearby that may necessitate minor forecast changes in the next couple of days. The stationary from lingering over the northern Gulf Coast to the Outer Banks will lie parallel to the flow aloft which will become active, and expect an axis of precipitation to develop as a result. This should be well south of the region in the southern Appalachians, but a weak axis in the northern part of the flow could draw that precipitation shield northward into the Ohio Valley. Could end up clipping the far southeastern zones, but will keep it dry in the forecast with this issuance. Simultaneously, further to the north, the tail end of a cold front traversing the northern Great Lakes could create wind shifts, but again, this feature for our region should be dry. Temperatures slightly above normal for the period. && .LONG TERM /FRIDAY THROUGH SUNDAY/... The long term is where it gets potentially interesting. Operational models showing a high amplitude trough digging from the northern plains region into the Great Lakes while a southern stream trough could potentially merge with it over the Mississippi Valley. The way it looks right now, the high amplitude nature would result in a surface low with a south to north dominant track through eastern OH and into the Lake Ontario basin/eastern Canada. With the generation of cold air in the rapidly deepening system, may have a snow event as we head to the middle of the month of March. Lots of details to figure out and they will eventually settle into place, but ensembles are supporting the anomalous cold pool settling into the Great Lakes for the beginning of the weekend. && .AVIATION /12Z Monday THROUGH Friday/... A large swath of rain is currently moving over the area bringing ceilings and visibilities down to IFR and lower area- wide. The western edge of the main precipitation shields, which is near KCLE/KMFD, exits the area by around 15Z, with rain showers ensuing through about mid-afternoon. Cold air advection will lead to a precipitation type changeover to rain/snow and then snow this evening into tonight, though shower activity will be much less by then. Little to no snow accumulations expected. Ceilings improve to MVFR west to east through the evening hours. MVFR ceilings stick around through Tuesday morning. Winds will be complicated as low pressure traverses the area this morning, causing cyclonic flow and locally changing wind directions. A strong low level jet, coupled with varying wind direction at the surface, associated with at low and surface front, will result in a period of LLWS for all TAF sites except KTOL and KFDY. Winds become more persistently out of the northwest by this afternoon. Outlook...Areas of non-VFR are likely to continue into Monday night and Tuesday morning with low ceilings and light, scattered snow showers. Non-VFR possible with rain on Friday. && .MARINE... Still have some high spatial ice coverage across the lake, but portions have begun to open up, including the shoreline, but that will be largely dictated by wind directions in the coming days. Temperatures continue to slowly moderate overall as we head into the middle of March, favoring more slow decay. For the open areas, wind directions switch from NE to NW as low pressure passes to the southeast of Lake Erie. Wave heights can be expected to increase during this period where ice is open enough along the fetch of the lake., which basically translates to to some 2-4ft waves from basically Lorain eastward into PA. Wave heights diminish Tuesday with high pressure moving into the area a the associated wind speed decreases. The lake remains fairly quiet wave and wind wise through midweek, but a potentially strong developing low pressure system for the end of the week/early weekend brings strong NW winds possible Saturday and Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...26 LONG TERM...26 AVIATION...Saunders MARINE...26
Hazardous weather outlook, Mar 7, 3:46 AM EST, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 346 AM EST Mon Mar 7 2022 LEZ061-142>149-162>169-080900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 346 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>019-089-PAZ001>003-080900- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 346 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ020>023-027>033-036>038-047-080900- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 346 AM EST Mon Mar 7 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Periods of moderate to heavy rainfall this morning may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 7, 7:21 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
721 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM FLOOD 1 NNE NILES 41.20N 80.75W
03/07/2022 TRUMBULL OH PUBLIC
NILES-VIENNA RD CLOSED DUE TO HIGH WATER.
&&
PSLocal storm report, Mar 7, 7:23 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM FLOOD 2 NE AUSTINTOWN 41.12N 80.71W
03/07/2022 MAHONING OH DEPT OF HIGHWAYS
THE RAMP FROM MERIDIAN RD NB TO INTERSTATE
680 SOUTHBOUND IS CLOSED DUE TO HIGH WATER.
&&
PSLocal storm report, Mar 7, 7:46 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
746 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLOOD 3 SW GREEN 40.90N 81.47W
03/07/2022 STARK OH DEPT OF HIGHWAYS
MASSILLON RD BETWEEN STRAUSSER ST NW AND
SHUFFEL ST NW CLOSED DUE TO FLOODING.
&&
PSLocal storm report, Mar 7, 7:50 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
750 AM EST MON MAR 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM FLOOD 5 WSW WEST FARMINGTON 41.37N 81.07W
03/07/2022 GEAUGA OH NWS EMPLOYEE
SEVERAL INCHES OF FLOWING WATER ACROSS MAIN
MARKET RD JUST WEST OF PARKMAN.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:18 PM EST | River Flood Warning | CLE | Holmes, Wayne | 6 days |
| Mar 7, 5:53 AM EST | Areal Flood Advisory | CLE | Knox, Marion, Morrow, Richland | 5 hr |
| Mar 7, 6:29 AM EST | River Flood Warning | CLE | Stark | 21 hr |
| Mar 7, 6:38 AM EST | Areal Flood Advisory | CLE | Ashland, Holmes, Richland, Wayne | 8 hr |
| Mar 7, 6:42 AM EST | Areal Flood Advisory | CLE | Mahoning, Portage, Stark, Summit, Wayne | 11 hr |
| Mar 7, 6:55 AM EST | Areal Flood Advisory | CLE | Mahoning, Trumbull | 11 hr |
| Mar 7, 7:05 AM EST | Areal Flood Warning | CLE | Stark | 11 hr |
| Mar 7, 7:33 AM EST | Areal Flood Warning | CLE | Mahoning, Trumbull | 5 hr |
| Mar 7, 8:51 AM EST | River Flood Warning | CLE | Trumbull | 39 hr |
| Mar 7, 9:10 AM EST | Areal Flood Advisory | CLE | Medina, Summit, Wayne | 3 hr |
| Mar 7, 9:52 AM EST | River Flood Warning | CLE | Stark | 28 hr |
| Mar 7, 11:04 AM EST | Areal Flood Warning | CLE | Ashland | 22 hr |
| Mar 7, 2:41 PM EST | River Flood Warning | CLE | Hancock | 12 hr |
| Mar 7, 3:43 PM EST | River Flood Warning | CLE | Lorain | 32 hr |
| Mar 7, 5:28 PM EST | Areal Flood Warning | CLE | Stark | 12 hr |
| Mar 7, 6:21 PM EST | Areal Flood Warning | CLE | Stark | 14 hr |
| Mar 7, 6:46 PM EST | River Flood Warning | CLE | Mahoning, Trumbull | 12 hr |
Nearby
River Flood Warnings in Ohio, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.